Texas, 2022Drought in Texas, April 1 to 30, 2022
April 1 to 30, 2022 · NWS SJT · 24 events in 24 counties and zones
The drought persisted across much of west central Texas during April. Most areas reported severe to extreme conditions.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought persisted across much of west central Texas during April. Most areas reported severe to extreme conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 31, 11:43 PM CST, 17 minutes earlier.
Area forecast discussion, Mar 31, 11:43 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1243 AM CDT Fri Apr 1 2022
...New AVIATION...
.SHORT TERM...
(This evening through Friday)
Issued at 214 PM CDT Thu Mar 31 2022
Quiet weather will persist through tonight, with light winds and
overnight lows in the mid and upper 40s. On Friday, a short wave
trough will move east from the Rockies and across the
Central/Southern Plains by afternoon. Could see a few light
showers and possibly a thunderstorm across Haskell and
Throckmorton counties tomorrow afternoon in association with this
feature, so will maintain slight POPs to account for this
potential. Otherwise, expect gusty south winds to develop tomorrow
as surface low pressure develops in the lee of the Rockies.
Temperatures will be warmer, with afternoon highs in the low to
mid 80s.
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 234 PM CDT Thu Mar 31 2022
A passing disturbance will allow for additional chances for rain
showers and thunderstorms on Monday and Tuesday. Both the GFS and
ECMWF are developing some activity across West Central Texas.
Hence, there's a 50 to 60 percent chance of seeing some rain on
Monday afternoon into Monday night. The ECMWF does seem to
indicate slightly higher rainfall totals over a broader area. So,
we'll have to wait until there's better agreement to know for sure
how much rain to expect in terms of rainfall totals. Otherwise,
look for warm and dry weather to return after Tuesday.
&&
.AVIATION...
(06Z TAFS)
Issued at 1238 AM CDT Fri Apr 1 2022
Generally VFR conditions expected at all sites through the next 24
hours. South winds from 15 to 20 knots with gusts as high as 30
knots will develop by mid to late morning, continuing through the
afternoon hours, and we will have a few upper level clouds.
Otherwise, we could see a few showers and thunderstorms near the
KABI terminal after 00Z/7 PM Friday evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 82 48 77 51 / 10 20 0 0
San Angelo 84 52 81 51 / 0 0 0 0
Junction 84 53 85 49 / 0 0 0 0
Brownwood 81 49 80 47 / 0 10 0 0
Sweetwater 82 49 77 54 / 0 10 0 0
Ozona 80 54 82 53 / 0 0 0 0
Brady 82 52 80 50 / 0 10 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...24
LONG TERM....41
AVIATION...20
Hazardous weather outlook, Mar 31, 1:41 PM CST, 10 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
241 PM CDT Thu Mar 31 2022
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
241 PM CDT Thu Mar 31 2022
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Elevated to near critical fire weather conditions return on
Friday, with elevated conditions on Sunday. Fire weather concerns
are expected to increase again by the early to middle part of
next week, with elevated to critical fire weather conditions
developing.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Drought, Haskell
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Haskell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe to extreme drought conditions across Haskell County during April.
Drought, Throckmorton
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Throckmorton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.212 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate to severe drought conditions across Throckmorton County during April.
Drought, Fisher
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Fisher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.743, -100.402 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme to exceptional drought conditions across Fisher County during April.
Drought, Jones
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Jones forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe to extreme drought conditions across Jones County during April.
Drought, Shackelford
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Shackelford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe to extreme drought conditions across Shackelford County during April.
Drought, Nolan
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Nolan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe to extreme drought conditions across Nolan County during April.
Drought, Taylor
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Taylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate to severe drought conditions across Taylor County during April.
Drought, Callahan
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Callahan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe to extreme drought conditions across Callahan County during April.
Drought, Sterling
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Sterling forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.828, -101.050 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe to extreme drought conditions across Sterling County during April.
Drought, Coke
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Coke forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.889, -100.530 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate to severe drought conditions across Coke County during April.
Drought, Runnels
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Runnels forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.831, -99.976 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe to extreme drought conditions across Runnels County during April.
Drought, Coleman
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Coleman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.773, -99.454 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe to extreme drought conditions across Coleman County during April.
Drought, Brown
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Brown forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe to extreme drought conditions across Brown County during April.
Drought, Irion
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Irion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.304, -100.982 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate to severe drought conditions across Irion County during April.
Drought, Tom Green
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Tom Green forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe to extreme drought conditions across |Tom Green County during April.
Drought, Concho
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Concho forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.327, -99.864 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe to extreme drought conditions across Concho County during April.
Drought, McCulloch
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- McCulloch forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.199, -99.347 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe to extreme drought conditions across McCulloch County during April.
Drought, San Saba
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- San Saba forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme to exceptional drought conditions across |San Saba County during April.
Drought, Crockett
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Crockett forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.723, -101.412 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe to extreme drought conditions across Crockett County during April.
Drought, Schleicher
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Schleicher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.897, -100.539 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe to extreme drought conditions across Schleicher County during April.
Drought, Sutton
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Sutton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.498, -100.538 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe to extreme drought conditions across Sutton County during April.
Drought, Menard
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Menard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.890, -99.821 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe to extreme drought conditions across Menard County during April.
Drought, Mason
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Mason forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme to exceptional drought conditions across Mason County during April.
Drought, Kimble
- When
- April 1, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Kimble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe to extreme drought conditions across Kimble County during April.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Oklahoma, April 1, 20221 death · 1 event
- Wildfire in Texas, April 1 to 5, 2022$500,000 · 4 events
- Drought in Oklahoma, April 1 to 30, 202248 events
- Drought in New Mexico, April 1 to 30, 202241 events
- Drought in California, April 1 to 30, 202240 events
- Drought in Texas, April 1 to 30, 202226 events
- Drought in Texas, April 1 to 30, 202225 events
- Drought in Texas, April 1 to 30, 202224 events
- Drought in Nebraska, April 1 to 30, 202224 events
- Drought in Texas, April 1 to 30, 202224 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 1, 202223 events
- Drought in Hawaii, April 1 to 30, 202222 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1022921, 1022924, 1022925, 1022927, 1022929, 1022930, 1022932, 1022933, 1022936, 1022937, 1022938, 1022939, 1022940, 1022942, 1022943, 1022944, 1022945, 1022946, 1022947, 1022948, 1022949, 1022950, 1022951, 1022952.